question-icon

Is there any problem in taking the microgynon pill irregularly?

default
Posted on Fri, 18 Jul 2014
Question: I use microgynon as a contraceptive method. When I started dating new packet I accidentally started on the wrong day and have just continued taking them in order but a day out. I.e I take a pill marked Saturday on Friday and a pill marked Sunday on Saturday. I am now experiencing a heavy period (midway through the packet of pills) with lots of clots which has now been going on for over a week. My periods are usually very light and only last around four days. I'm really worried and am not sure what to do? Both in terms of contraception, and the constant bleeding. Please help!
doctor
Answered by Dr. Bhagyashree.B (3 hours later)
Brief Answer:
continue the microgynon

Detailed Answer:
Dear member,
Thanks for writing.
The microgynon contains 21 ideal tablets.
So practically all are same. The pill is marked by week days so as to help patients remember to take the medication correctly and also check if you have missed a pill.irregularity in taking the tablet can cause the midcycle bleed which is usually light. As you mentioned heavy flow it may be possible that you have missed the pills on some days.
To stop the flow you need to continue the pack. Also take tab tranostat -mf thrice a day(after checking with your doctor)
The contraception may also be effected if you have missed more than one tablet.
Also consider using condom for a week till bleeding subsides and you have taken a week of uninterrupted medication.
If still persistent bleeding then consult you doctor for a detailed pelvic exam and ultrasound.
Thanks
Dr Bhagyashree
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bhagyashree.B

OBGYN

Practicing since :2000

Answered : 788 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is there any problem in taking the microgynon pill irregularly?

Brief Answer: continue the microgynon Detailed Answer: Dear member, Thanks for writing. The microgynon contains 21 ideal tablets. So practically all are same. The pill is marked by week days so as to help patients remember to take the medication correctly and also check if you have missed a pill.irregularity in taking the tablet can cause the midcycle bleed which is usually light. As you mentioned heavy flow it may be possible that you have missed the pills on some days. To stop the flow you need to continue the pack. Also take tab tranostat -mf thrice a day(after checking with your doctor) The contraception may also be effected if you have missed more than one tablet. Also consider using condom for a week till bleeding subsides and you have taken a week of uninterrupted medication. If still persistent bleeding then consult you doctor for a detailed pelvic exam and ultrasound. Thanks Dr Bhagyashree